Alert archive / Indiana / River Flood Warnings in 2010
River Flood Warning 10, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jan 25, 2010, 10:10 AM CST for Gibson County, Knox County, Indiana; Wabash County, Illinois. It took effect at Jan 29, 2010, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2010, 10:10 AM CST (16:10 UTC)
- In effect from
- Jan 29, 2010, 3:00 PM CST
- Expired
- Jan 27, 2010, 9:46 AM CST
- In force
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Wabash County, IL, Gibson County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 26 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Hazleton (HAZI3).
- Action stage
- 12 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jan 25, 4:34 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Jan 25, 4:34 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 534 AM EST MON JAN 25 2010 .AVIATION...DISCUSSION FOR THE 25/12Z TAFS. SATELLITE WAS SHOWING BRIEF CLEARING MOVING ACROSS SOUTHWEST INDIANA AT 530 AM EST. OTHERWISE...SATELLITE AND LOCAL AND UPSTREAM OBSERVATION TRENDS FAVOR VFR CEILINGS THIS MORNING UNTIL AFTER 18Z WHEN AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SWING QUICKLY EAST ACROSS NORTHERN INDIANA BRINGING LIGHT SNOW IN ESPECIALLY ACROSS THE NORTHERN TERMINALS. THEN...EXPECT MVFR OR IFR CONDITIONS THROUGH THIS EVENING. THEN...SHOULD BE BACK TO MOSTLY MVFR TOWARD 12Z TUESDAY AS AN AREA OF SUBSIDENCE MOVES IN IN THE WAKE OF THE UPPER LEVEL LOW. WITH THE INVERSION GONE AND LOOKING AT BUFKIT...30 KNOT GUSTS COULD BE MIXED DOWN BY THIS AFTERNOON. WINDS SHOULD BE PREDOMINATELY WESTERLY. && .PREV DISCUSSION... RADAR MOSAIC SHOWS RAIN HAS MOVED EAST OF THE FORECAST AREA. WATER VAPOR LOOP SHOWS A SHORTWAVE ROTATING THROUGH IOWA/MISSOURI AND INTO WESTERN ILLINOIS AND SURFACE OBSERVATIONS SHOW THIS IS FORCING SNOW AS FAR EAST AS EASTERN IOWA. TEMPERATURES WERE IN THE LWO TO MIDDLE 30S WITH DEWPOINTS IN THE MIDDLE 20S TO LOW 30S AND WINDS WERE WESTERLY RANGING FROM 5 TO 15 KTS WITH SOME GUSTS TO AROUND 20. FORECAST FOCUS IS ON POPS/SNOW AMOUNTS TODAY THROUGH TUESDAY. MODELS IN GOOD AGREEMENT EARLY SO USED A BLEND BUT TRENDED TO THE GFS BY WED AS NAM IS SLOWER THAN GFS/ECMWF/ENSEMBLES BY THIS TIME. TODAY...BROUGHT IN THE SNOW A LITTLE SLOWER WITH LOW CHANCES IN THE NORTHWEST AND DRY FORECAST IN THE SOUTHEAST THROUGH MID MORNING BASED ON SNOWFALL AND THE WEAK SURFACE TROUGH THAT IS FORCING IT STILL HANGING BACK ON THE ILLINOIS/IOWA BORDER. INCREASED THESE TO CHANCE ACROSS THE AREA BY LATE MORNING. MODELS PROG SHORTWAVE MOVING THROUGH BETWEEN 18 AND 0Z AND THUS WENT HIGHEST IN POPS DURING THIS TIME WITH LIKELY SNOW ACROSS THE NORTHERN HALF AND HIGH CHANCE POPS ACROSS THE SOUTH. THIS IS AN INCREASE FROM GUIDANCE BUT SEEMS PLAUSIBLE GIVEN THE MODEL AGREEMENT ON STRENGTH OF THE SHORTWAVE MOVING THROUGH. COLD DRY ADVECTION WILL BE TAKING PLACE AT THE SAME TIME THOUGH SO DON/T SEE A LOT OF EXTRA MOISTURE AVAILABLE FOR HIGH SNOW AMOUNTS. REALLY JUST EXPECTING A COUPLE TO A FEW TENTHS OF AN INCH THROUGH THE DAY. WENT A LITTLE COLDER THAN THE COLDER MET NUMBERS BASED ON CURRENT TMPERATURES AND THOSE UPSTREAM AS LITTLE WARMING IS EXPECTED TODAY WITH COLD ADVECTION ALREADY GOING AT H8. TONIGHT MODELS SHOW ANOTHER SHORTWAVE SWINGING THROUGH THE UPPER TROUGH. IT APPEARS TO BE ARRIVING VERY NEAR 6Z AND THUS DID NOT FEEL CONFIDENT ENOUGH ON TIMING TO TRY TO BE MORE SPECIFIC THAN JUST SOMETIME DURING THE OVERNIGHT. DID THINK THAT SHORTWAVE LOOKS STRONG ENOUGH TO AGAIN JUSTIFY LIKELIES IN THE NORTHEAST HALF AND TAPER POPS OFF AS YOU HEAD SOUTHWEST AND FURTHER AWAY FROM THE FORCING. STORM TOTAL SNOWFALL BY TUESDAY MORNING STILL LOOKS LIKE LESS THAN AN INCH EVERYWHERE ALTHOUGH ITS POSSIBLE NORTHERN COUNTIES COULD SEE A BIT MORE WITH THEIR CLOSER PROXIMITY TO THE UPPER LOW. STUCK WITH THE COLDER GUIDANCE NUMBERS FROM THE ME WITH GOOD COLD ADVECTION AT H8. TUESDAY...THE SHORTWAVE MAY STILL BE HANGING AROUND THE EASTERN BORDER SO HAVE INCLUDED A LOW CHANCE IN THE EAST AND SLIGHT CHANCE IN THE CENTRAL FORECAST AREA. COLD AIR ADVECTION RAMPS UP AND HIGHS SHOULD ONLY BE IN THE 20S WITH AROUND 30 IN THE SOUTH. NEXT CHANCE OF SNOW ARRIVES ON WEDNESDAY AFTERNOON WITH THIS SET OF MODEL RUNS /EXCEPT THE NAM/ SHOWING SOME MOISTURE RIDING IN ON A DEVELOPING FRONT A LITTLE FASTER THAN PREVIOUS RUNS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CP AVIATION...MK
Hazardous weather outlook, Jan 25, 3:42 AM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 442 AM EST MON JAN 25 2010 INZ021-028>031-035>049-051>057-060>065-067>072-260945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 442 AM EST MON JAN 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SNOW IS POSSIBLE TODAY AND TONIGHT ACROSS CENTRAL INDIANA. SNOWFALL AMOUNTS WILL GENERALLY BE LESS THAN AN INCH. WIND GUSTS TO 35 MPH ARE ALSO POSSIBLE TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW SHOWERS ARE POSSIBLE TUESDAY AND AGAIN WEDNESDAY AFTERNOON THROUGH FRIDAY. SOME MINOR LOWLAND FLOODING IS POSSIBLE ALONG THE LOWER WABASH...WHITE...AND EAST FORK WHITE RIVERS THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 7:43 PM CST | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Jan 25, 7:43 AM CST | Areal Flood Advisory | IND | Delaware, Randolph | 12 hr |
| Jan 25, 10:10 AM CST | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 4 days |
| Jan 25, 10:10 AM CST | River Flood Warning | IND | Parke, Vermillion, Vigo | 71 hr |
| Jan 25, 10:10 AM CST | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
Nearby
River Flood Warnings in Indiana, 2010River Flood Warnings in Illinois, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.